MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558880
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noted that it was hard to maintain 3 atm pressure on the balloon after few seconds of inflation.The nurse had to continually pump the handle to maintain the pressure of the balloon.Reportedly, the device was removed for inspection and a leak was noted in the balloon due to a pinhole at the balloon material.The procedure was completed at this time.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 1504 captures the reportable event of balloon pinhole.Block h10: investigation results.A visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and were in good condition.Functional evaluation was performed, and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located at the proximal section of the balloon material.This failure is likely due to factors encountered during the procedure, such as the lesion characteristics, the manner in which the device was handled and manipulated, the technique used by the physician, and normal procedural difficulties encountered during the procedure, that could have affected device performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 1504 captures the reportable event of balloon pinhole.Block h10: investigation results: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and looked normal.Functional evaluation was performed, and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located at the proximal section of the balloon material.This failure is likely due to factors encountered during the procedure, such as the lesion characteristics, handling of the device, the technique used by the physician and normal procedural difficulties encountered during the procedure could have resulted in the failure reported; therefore, it is possible that factors and/or conditions related to procedure during the use of the device could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.Block h11: correction: block h10 (investigation results).

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9837514
Report Number3005099803-2020-00856
Device Sequence Number19157442
Product Code FGE
UDI-Device Identifier08714729965435
UDI-Public08714729965435
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Model NumberM00558880
Device Catalogue Number45767
Device Lot Number0024871402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer04/14/2020
09/03/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date05/11/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1